Alert archive / Georgia / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 253, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Aug 22, 2011, 6:44 PM EDT for Long County, McIntosh County, Tattnall County, Georgia. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 22, 2011, 6:44 PM EDT (22:44 UTC)
- Expired
- Aug 22, 2011, 7:27 PM EDT
- In force
- 43 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Long County, GA, McIntosh County, GA, Tattnall County, GA
The radar
The Charleston,SC radar (KCLX), 130 km from the middle of the area, began a volume at 22:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 22, 6:48 PM EDT | TSTM WND DMG | 4 Sse Donald, GA | LARGE LIMB BLOCKING PORTIONS OF HIGHWAY 57. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 10.7 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1908 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 691 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
648
WUUS52 KCHS 222244
SVRCHS
GAC183-191-267-222345-
/O.NEW.KCHS.SV.W.0253.110822T2244Z-110822T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
644 PM EDT MON AUG 22 2011
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LONG COUNTY IN SOUTHEAST GEORGIA...
WESTERN MCINTOSH COUNTY IN SOUTHEAST GEORGIA...
SOUTHERN TATTNALL COUNTY IN SOUTHEAST GEORGIA...
* UNTIL 745 PM EDT
* AT 639 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS...ALONG A LINE EXTENDING FROM DONALD TO 17
MILES NORTHWEST OF DONALD...MOVING SOUTH AT 20 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
* SOME LOCATIONS IN THE WARNING INCLUDE...
DONALD...LUDOWICI...TIBET...TOWNSEND...COX...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024.
&&
LAT...LON 3202 8221 3181 8170 3169 8151 3154 8144
3133 8147 3140 8158 3145 8162 3147 8162
3156 8170 3158 8170 3166 8185 3178 8196
3178 8198 3186 8211 3188 8212 3190 8217
TIME...MOT...LOC 2244Z 340DEG 18KT 3176 8176 3190 8210
$$4 follow-up statements
800
WWUS52 KCHS 222301
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
701 PM EDT MON AUG 22 2011
GAC183-191-267-222345-
/O.CON.KCHS.SV.W.0253.000000T0000Z-110822T2345Z/
TATTNALL GA-LONG GA-MCINTOSH GA-
701 PM EDT MON AUG 22 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR WESTERN MCINTOSH...LONG AND SOUTHERN TATTNALL COUNTIES...
AT 657 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM LUDOWICI TO FIVE POINTS...OR ALONG A LINE
EXTENDING FROM LUDOWICI TO 12 MILES NORTHEAST OF SURRENCY...MOVING
SOUTH AT 20 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...COX...
DONALD...LUDOWICI...TIBET AND TOWNSEND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS
IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM
ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER...
YOU ARE WITHIN STRIKING DISTANCE.
TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.
&&
LAT...LON 3202 8221 3181 8170 3169 8151 3154 8144
3133 8147 3140 8158 3145 8162 3147 8162
3156 8170 3158 8170 3166 8185 3178 8196
3178 8198 3186 8211 3188 8212 3190 8217
TIME...MOT...LOC 2302Z 340DEG 18KT 3171 8177 3185 8209
$$763
WWUS52 KCHS 222316
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
716 PM EDT MON AUG 22 2011
GAC267-222325-
/O.CAN.KCHS.SV.W.0253.000000T0000Z-110822T2345Z/
TATTNALL GA-
716 PM EDT MON AUG 22 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN TATTNALL COUNTY HAS
BEEN CANCELLED...
LAT...LON 3140 8158 3145 8162 3147 8162 3156 8170
3158 8170 3163 8180 3165 8180 3166 8185
3171 8188 3178 8196 3181 8170 3167 8150
3154 8144 3133 8147
TIME...MOT...LOC 2315Z 340DEG 18KT 3165 8174 3179 8206
$$
GAC183-191-222345-
/O.CON.KCHS.SV.W.0253.000000T0000Z-110822T2345Z/
LONG GA-MCINTOSH GA-
716 PM EDT MON AUG 22 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR WESTERN MCINTOSH AND SOUTHERN LONG COUNTIES...
AT 715 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM LUDOWICI TO 15 MILES WEST OF JONES
CREEK...OR ALONG A LINE EXTENDING FROM LUDOWICI TO 9 MILES NORTHEAST
OF SURRENCY...MOVING SOUTH AT 20 MPH.
AT 648 PM EDT...LAW ENFORCEMENT REPORTED A LARGE TREE LIMB BLOCKING
THE ROAD ON HIGHWAY 57 NEAR DONALD.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...COX...
LUDOWICI...TIBET AND TOWNSEND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING LARGE HAIL...DAMAGING
WINDS OF 58 MPH OR GREATER...DEADLY LIGHTNING AND VERY HEAVY RAIN. GO
INSIDE A STURDY SHELTER. MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM
WINDOWS.
TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.
&&
LAT...LON 3140 8158 3145 8162 3147 8162 3156 8170
3158 8170 3163 8180 3165 8180 3166 8185
3171 8188 3178 8196 3181 8170 3167 8150
3154 8144 3133 8147
TIME...MOT...LOC 2315Z 340DEG 18KT 3165 8174 3179 8206
$$400
WWUS52 KCHS 222323
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
723 PM EDT MON AUG 22 2011
GAC183-191-222345-
/O.CON.KCHS.SV.W.0253.000000T0000Z-110822T2345Z/
LONG GA-MCINTOSH GA-
723 PM EDT MON AUG 22 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR WEST CENTRAL MCINTOSH AND SOUTHERN LONG COUNTIES...
AT 719 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR
LUDOWICI...OR ABOUT OVER LUDOWICI...MOVING SOUTH AT 20 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
LUDOWICI...TIBET AND TOWNSEND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING LARGE HAIL...DAMAGING
WINDS OF 58 MPH OR GREATER...DEADLY LIGHTNING AND VERY HEAVY RAIN. GO
INSIDE A STURDY SHELTER. MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM
WINDOWS.
TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.
&&
LAT...LON 3173 8173 3162 8157 3154 8151 3145 8162
3147 8162 3156 8170 3158 8170 3163 8180
3165 8180 3166 8185
TIME...MOT...LOC 2323Z 340DEG 18KT 3163 8177
$$088
WWUS52 KCHS 222327
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
727 PM EDT MON AUG 22 2011
GAC183-191-222337-
/O.CAN.KCHS.SV.W.0253.000000T0000Z-110822T2345Z/
LONG GA-MCINTOSH GA-
727 PM EDT MON AUG 22 2011
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL MCINTOSH AND
SOUTHERN LONG COUNTIES HAS BEEN CANCELLED...
AT 723 PM EDT...RADAR INDICATED THAT THE SEVERE THUNDERSTORM THAT
PROMPTED THE WARNING HAD MOVED OUT OF THE WARNED AREA...THUS THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELED.
ALTHOUGH THE IMMEDIATE THREAT FOR DAMAGING WINDS AND LARGE HAIL HAS
ENDED...THUNDERSTORMS ARE STILL PRODUCING FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES. THE SAFEST COURSE OF ACTION IS TO REMAIN INDOORS
UNTIL THE STORMS HAVE PASSED.
TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.
LAT...LON 3173 8173 3162 8157 3154 8151 3145 8162
3147 8162 3156 8170 3158 8170 3163 8180
3165 8180 3166 8185
TIME...MOT...LOC 2327Z 340DEG 18KT 3161 8176
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 4:16 PM EDT, 2 hours 28 minutes earlier.
Area forecast discussion, Aug 22, 4:16 PM EDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 416 PM EDT MON AUG 22 2011 .SYNOPSIS... A COLD FRONT WILL PUSH THROUGH THE AREA TONIGHT...THEN STALL OUT JUST OFFSHORE TUESDAY BEFORE DISSIPATING ON WEDNESDAY. HURRICANE IRENE COULD IMPACT THE AREA LATE IN THE WEEK AND OVER THE WEEKEND. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... CURRENTLY AT THE SURFACE...A COLD FRONT STRETCHES FROM NEAR FLORENCE TO ORANGEBURG...SOUTHWESTWARD TO NEAR VIDALIA. DEWPOINTS HAVE FALLEN INTO THE LOWER/MIDDLE 60S BEHIND THE COLD FRONT...BUT REMAIN IN THE LOWER/MIDDLE 70S IN ADVANCE OF IT. MEANWHILE ALOFT...A DISTINCT SHORTWAVE TROUGH IS EVIDENT IN WATER VAPOR IMAGERY STRETCHING FROM THE CENTRAL CAROLINAS INTO SOUTHWESTERN GEORGIA...WITH A NICE UPPER LEVEL SPEED MAX/JET NOW SHIFTING INTO NORTHERN GEORGIA AND UPSTATE SOUTH CAROLINA. RADAR IMAGERY SHOWS SCATTERED SHOWER/THUNDERSTORM COVERAGE ACROSS THE LOCAL AREA...WITH SATELLITE IMAGERY INDICATING PARTLY TO MOSTLY CLOUDY SKIES. MAIN NEAR TERM CONCERNS REVOLVE AROUND ONGOING SEVERE THREAT AND THE OVERNIGHT POP TREND. THE COLD FRONT IS EXPECTED TO CONTINUE TO PUSH TOWARD THE COAST THIS EVENING AND SETTLE SOUTH OF THE FORECAST AREA OVERNIGHT. THE COMBINATION OF UPPER LEVEL SUPPORT FOR ASCENT...THE SURFACE COLD FRONT...INLAND PUSHING SEA BREEZE...AND PLENTY OF SURFACE BASED INSTABILITY SHOULD ALLOW FOR CONTINUED SHOWER/THUNDERSTORM DEVELOPMENT INTO THE EVENING. AS A RESULT WILL CONTINUE TO CARRY CHANCE/LIKELY POPS THIS EVENING BEFORE TRANSITIONING TO SLIGHT CHANCE OR RAIN FREE CONDITIONS AFTER MIDNIGHT. WILL CONTINUE TO MENTION THE THREAT FOR SEVERE DAMAGING WINDS INTO THE EVENING...WITH THE THREAT EXPECTED TO DIMINISH AFTER SUNSET. OVERNIGHT LOWS SHOULD BOTTOM OUT IN THE LOW TO MID 70S MOST LOCALES...WITH A FEW AREAS FAR INLAND DROPPING TO AROUND 70. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/... A WEAK COLD FRONT WILL DRIFT SOUTH AND DISSIPATE OVER SOUTHEAST GEORGIA/NORTHERN FLORIDA LATE TUESDAY WHILE SFC HIGH PRESSURE BUILDS FROM THE NORTH. AT THE SAME TIME...WEAK MID/UPPER LVL TROUGHING WILL GRADUALLY SHIFT OFF THE MID ATLANTIC COAST...CAUSING A WEAKNESS IN THE WESTERN ATLANTIC RIDGE THROUGH MIDWEEK. HAVE MAINTAINED SLIGHT CHANCE TO CHANCE OF SHOWERS/THUNDERSTORMS TUESDAY AFTERNOON WITH HIGH TEMPS REACHING AROUND 90 DEGREES AND PERSISTENT ONSHORE FLOW RESULTING IN PWATS AROUND 2 INCHES OVER THE CWA. HIGHEST POPS WILL REMAIN NEAR THE VICINITY OF THE DISSIPATING FRONT AND SEABREEZE OVER SOUTHERN MOST AREAS IN SOUTHEAST GEORGIA. EXPECT MOST ACTIVITY TO DISSIPATE TUESDAY EVENING WITH THE LOSS OF DAYTIME HEATING...BUT AN ISOLATED SHOWER AND/OR THUNDERSTORM WILL REMAIN POSSIBLE ALONG THE SOUTHEAST SOUTH CAROLINA AND GEORGIA COAST TUESDAY NIGHT. OVERNIGHT LOWS WILL REACH THE LOW/MID 70S. CHANCES OF PRECIP WILL INCREASE SLIGHTLY WEDNESDAY AS SFC HIGH PRESSURE SLIDES OFF THE MID ATLANTIC COAST AND A WEAK COASTAL TROUGH DEVELOPS ALONG THE SOUTHEAST COAST. PRECIP CHANCES APPEAR BEST WEDNESDAY AFTERNOON/EVENING WHEN THE COASTAL TROUGH BECOMES MORE ENHANCED AS HURRICANE IRENE CONTINUES TO APPROACH THE AREA FROM THE SOUTH/SOUTHEAST. OVERALL HIGH TEMPS WILL REMAIN IN THE UPPER 80S OVER MOST AREAS...ESPECIALLY WITH CLOUD COVER INCREASING THROUGH THE AFTERNOON. A FEW LOCATIONS MAY TOUCH 90 DEGREES OVER INLAND PORTIONS OF SOUTHEAST GEORGIA. SLIGHT CHANCE TO CHANCE OF PRECIP WILL CONTINUE WEDNESDAY NIGHT...MAINLY IN ASSOCIATION WITH THE COASTAL TROUGH LINGERING ALONG THE SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA COASTS. OVERNIGHT LOWS WILL BE IN THE LOW/MID 70S. A LARGE AMOUNT OF UNCERTAINTY REMAINS IN THE FORECAST THURSDAY WITH THE APPROACH OF HURRICANE IRENE FROM THE SOUTH/SOUTHEAST AND A SFC TROUGH FROM THE NORTHWEST. AT THIS TIME...MODEL GUIDANCE AND NHC FORECASTS KEEP HURRICANE IRENE SOUTH OF THE AREA THROUGH THURSDAY NIGHT. SIGNIFICANT MOISTURE ADVECTION AND PINCHING OF THE GRADIENT NORTH OF THE HURRICANE HOWEVER...WILL LIKELY AID IN SCATTERED CONVECTION OVER THE FORECAST AREA. DESPITE AN EASTWARD TREND IN THE FORECAST TRACK OF HURRICANE IRENE...CHANCES OF SHOWERS AND THUNDERSTORMS ARE POSSIBLE THURSDAY NIGHT AS MOISTURE CONTINUES TO ADVECT ONSHORE AND CONVERGENCE OCCURS ALONG THE SFC TROUGH APPROACHING FROM THE NORTHWEST. OVERALL HIGH TEMPS WILL REMAIN IN THE UPPER 80S WITH INCREASING CLOUD COVER. OVERNIGHT LOWS WILL BE IN THE LOW/MID 70S. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... MUCH OF THE EXTENDED FORECAST WILL BE HIGHLY DEPENDENT ON THE DEVELOPMENT AND PROGRESSION OF HURRICANE IRENE. ALTHOUGH NUMERICAL MODELS HAVE BEEN FAIRLY CONSISTENT IN TRACKING THE SYSTEM TOWARD THE SOUTHEAST COAST. HAVE ATTEMPTED TO INTRODUCE A LITTLE MORE SPECIFICITY IN THE POP FORECAST FOR FRIDAY AND SATURDAY...AS THESE APPEAR TO BE THE FAVORED DAYS FOR ANY SIGNIFICANT PRECIPITATION ASSOCIATED WITH IRENE. DECENT AGREEMENT BETWEEN THE GFS AND ECMWF REGARDING PRECIPITATION COVERAGE HAS SUPPORTED INCREASING RAIN CHANCES FROM EAST TO WEST...PEAKING AT LIKELY IN THE 60 PERCENT RANGE BY THE DAYTIME HOURS SATURDAY. BEST POTENTIAL FOR AT LEAST BREEZY CONDITIONS WILL ALSO BE FRIDAY THROUGH THE WEEKEND...WHEN THE STORM COULD BE TRACKING CLOSEST TO THE FORECAST AREA. DAYTIME TEMPERATURES WILL BE A BIT SUPPRESSED UNDER THICK CLOUD COVER...STRONG ONSHORE WINDS...AND DECENT RAIN COVERAGE. WEATHER CONDITIONS ARE EXPECTED TO GRADUALLY IMPROVE INTO EARLY NEXT WEEK AS THE TROPICAL SYSTEM WILL LIKELY BE MOVING AWAY FROM THE REGION TO THE NORTH. IT IS RECOMMENDED THAT ALL RESIDENTS AND VISITORS OF SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA CONTINUE TO MONITOR FORECASTS FROM THE NATIONAL HURRICANE CENTER REGARDING HURRICANE IRENE. && .AVIATION /20Z MONDAY THROUGH SATURDAY/... SCATTERED TO NUMEROUS SHOWERS/THUNDERSTORMS WILL CONTINUE TO DEVELOP LATE THIS AFTERNOON...AND INTO THIS EVENING. WILL KEEP TSRA MENTIONED IN THE TAFS THROUGH 22Z...WHEN HIGHEST PROBABILITIES ARE EXPECTED. CAN/T RULE OUT SOME SHOWER/THUNDERSTORM ACTIVITY LINGERING THROUGH THE EVENING HOURS...BUT CONFIDENCE IN THIS IS NOT QUITE AS HIGH. AS A RESULT...WILL CARRY VCSH AT BOTH TERMINALS THROUGH 04Z...AND AMEND AS DETAILS BECOME MORE APPARENT. ANY LINGERING SHOWERS/STORMS SHOULD LARGELY BE DONE BY MIDNIGHT...WITH RAIN FREE CONDITIONS THEN ANTICIPATED THROUGH THE REMAINDER OF THE TAF FORECAST PERIOD. DEPENDING ON AMOUNTS OF RAIN SEEN AT THE TERMINALS THIS AFTERNOON...COULD SEE SOME MVFR VSBY/S DEVELOP TOWARD DAYBREAK TUESDAY AT EITHER TERMINAL...BUT CONFIDENCE IN OCCURRENCE IS TOO LOW TO MENTION IN THE TAFS AT THIS TIME. EXTENDED AVIATION OUTLOOK...SHOWERS/THUNDERSTORMS COULD BRIEFLY REDUCE VSBYS AND/OR CIGS EACH AFTERNOON/EVENING THIS WEEK. TROPICAL STORM OR EVEN HURRICANE CONDITIONS ARE POSSIBLE FRIDAY AND SATURDAY AS HURRICANE IRENE POTENTIALLY IMPACTS THE REGION. && .MARINE... TONIGHT...A COLD FRONT WILL APPROACH FROM THE WEST THIS EVENING AND PUSH SOUTHWARD THROUGH THE WATERS LATE TONIGHT. NOT ANTICIPATING MUCH OF A WIND SURGE WITH THE COLD FRONT AS IT WILL BE IN A WEAKENING STATE AS IT APPROACHES AND MOVES THROUGH. WINDS AND SEAS ARE EXPECTED TO REMAIN BELOW ADVISORY LEVELS. TUESDAY THROUGH THURSDAY...THE WEAKENING COLD FRONT WILL DISSIPATE OVER THE COASTAL WATERS LATE TUESDAY INTO EARLY WEDNESDAY...WHILE HIGH PRESSURE BUILDS IN FROM THE NORTH. ALTHOUGH THERE COULD BE A BRIEF NORTHEAST SURGE ON TUESDAY BEHIND THE DESCENDING FRONT...WINDS AND SEAS ARE EXPECTED TO REMAIN BELOW ADVISORY CRITERIA THROUGH EARLY WEEK. MODELS CONTINUE TO SUGGEST A COASTAL TROUGH DEVELOPING BETWEEN HIGH PRESSURE TO THE NORTH AND HURRICANE IRENE TO THE SOUTH WEDNESDAY INTO EARLY THURSDAY. THIS PATTERN WOULD MAINTAIN SOLID ONSHORE FLOW AND INCREASE THE POTENTIAL FOR SCA CRITERIA SEAS BY LATE THURSDAY. SHOWERS AND THUNDERSTORMS WILL ALSO BE POSSIBLE WHILE ONSHORE FLOW PERSISTS. HURRICANE IRENE STILL POSES A THREAT TO THE COASTAL WATERS BY LATE WEEK...ALTHOUGH THERE CONTINUES TO BE SIGNIFICANT UNCERTAINTY IN THE TRACK FORECAST THIS FAR OUT. CURRENT NHC TRACK SUGGEST HURRICANE CONDITIONS WILL BE POSSIBLE WITH WAVE TOOLS SUPPORTING SEAS AS HIGH AS 20-30 FT. MARINERS ARE ADVISED THAT TROPICAL CYCLONE WATCHES AND/OR WARNINGS COULD BE REQUIRED LATER IN THE WEEK...INCLUDING THIS WEEKEND. ALL MARINERS ARE THUS STRONGLY ADVISED TO CONTINUE TO MONITOR THE PROGRESS OF IRENE FROM ADVISORIES ISSUED BY NATIONAL HURRICANE CENTER. RIP CURRENTS...SWELLS FROM IRENE COULD ARRIVE AS EARLY AS MID-WEEK...AND CONTINUE FOR SEVERAL DAYS. THIS WILL RESULT IN AN ENHANCED RISK OF RIP CURRENTS. && .TIDES/COASTAL FLOODING... ASTRONOMICAL HIGH TIDES WILL DEVELOP ACROSS THE AREA LATE THIS WEEK...AND DEPENDENT UPON ANY IMPACTS FROM IRENE...THERE COULD BE SOME COASTAL FLOODING AND BEACH EROSION CONCERNS BEGINNING FRIDAY. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. &&
Hazardous weather outlook, Aug 22, 4:14 AM EDT, 14 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 414 AM EDT MON AUG 22 2011 GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>045-047-052- 230815- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-TIDAL BERKELEY- 414 AM EDT MON AUG 22 2011 ...SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORMS...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS MUCH OF SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA THIS AFTERNOON AND EVENING. A FEW OF THE THUNDERSTORMS COULD BECOME SEVERE WITH DAMAGING WINDS. FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL AND LOCALLY HEAVY RAINFALL COULD ALSO OCCUR. PEOPLE ACROSS THE REGION ARE ENCOURAGED TO MONITOR THE LATEST WEATHER CONDITIONS THROUGHOUT THE DAY. BE PREPARED TO TAKE ACTION SHOULD THREATENING WEATHER APPROACH OR IF WARNINGS ARE ISSUED FOR YOUR LOCATION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. TROPICS...TROPICAL CYCLONE IRENE IS EXPECTED TO MOVE WEST/NORTHWEST FOR THE NEXT SEVERAL DAYS AND POSSIBLY IMPACT PORTIONS OF THE SOUTHEAST UNITED STATES BY THE END OF THE WEEK. WHILE ITS TOO SOON TO SAY WHETHER IRENE WILL DIRECTLY IMPACT THE REGION...PROBABILITIES ARE INCREASING THAT TROPICAL STORM OR EVEN HURRICANE CONDITIONS COULD OCCUR. PEOPLE ACROSS SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA SHOULD CONTINUE TO CAREFULLY MONITOR THE PROGRESS OF THIS STORM THROUGHOUT THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS SHOULD BE PREPARED FOR POSSIBLE ACTIVATION AFTER 2 PM. GAZ117-119-139-141-SCZ048>051-230815- COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 414 AM EDT MON AUG 22 2011 ...SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORMS...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS MUCH OF SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA THIS AFTERNOON AND EVENING. A FEW OF THE THUNDERSTORMS COULD BECOME SEVERE WITH DAMAGING WINDS. FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL AND LOCALLY HEAVY RAINFALL COULD ALSO OCCUR. PEOPLE ACROSS THE REGION ARE ENCOURAGED TO MONITOR THE LATEST WEATHER CONDITIONS THROUGHOUT THE DAY. BE PREPARED TO TAKE ACTION SHOULD THREATENING WEATHER APPROACH OR IF WARNINGS ARE ISSUED FOR YOUR LOCATION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. RIP CURRENTS...SWELLS BEING GENERATED BY TROPICAL STORM IRENE COULD BEGIN TO IMPACT THE BEACHES BY MID-WEEK. THIS WILL RESULT IN AN ELEVATED RISK FOR RIP CURRENTS. TROPICS...TROPICAL CYCLONE IRENE IS EXPECTED TO MOVE WEST/NORTHWEST FOR THE NEXT SEVERAL DAYS AND POSSIBLY IMPACT PORTIONS OF THE SOUTHEAST UNITED STATES BY THE END OF THE WEEK. WHILE ITS TOO SOON TO SAY WHETHER IRENE WILL DIRECTLY IMPACT THE REGION...PROBABILITIES ARE INCREASING THAT TROPICAL STORM OR EVEN HURRICANE CONDITIONS COULD OCCUR. PEOPLE ACROSS SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA SHOULD CONTINUE TO CAREFULLY MONITOR THE PROGRESS OF THIS STORM THROUGHOUT THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS SHOULD BE PREPARED FOR POSSIBLE ACTIVATION AFTER 2 PM. AMZ330-350-352-354-374-230815- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 414 AM EDT MON AUG 22 2011 ...SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORMS...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS MUCH OF SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA THIS AFTERNOON AND EVENING. A FEW OF THE THUNDERSTORMS COULD BECOME SEVERE WITH DAMAGING WINDS. FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL AND LOCALLY HEAVY RAINFALL COULD ALSO OCCUR. PEOPLE ACROSS THE REGION ARE ENCOURAGED TO MONITOR THE LATEST WEATHER CONDITIONS THROUGHOUT THE DAY. BE PREPARED TO TAKE ACTION SHOULD THREATENING WEATHER APPROACH OR IF WARNINGS ARE ISSUED FOR YOUR LOCATIONS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. TROPICS...TROPICAL CYCLONE IRENE IS EXPECTED TO MOVE WEST/NORTHWEST FOR THE NEXT SEVERAL DAYS AND POSSIBLY IMPACT PORTIONS OF THE SOUTHEAST UNITED STATES BY THE END OF THE WEEK. WHILE ITS TOO SOON TO SAY WHETHER IRENE WILL DIRECTLY IMPACT THE REGION...PROBABILITIES ARE INCREASING THAT TROPICAL STORM OR EVEN HURRICANE CONDITIONS COULD OCCUR. PEOPLE ACROSS SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA SHOULD CONTINUE TO CAREFULLY MONITOR THE PROGRESS OF THIS STORM THROUGHOUT THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS SHOULD BE PREPARED FOR POSSIBLE ACTIVATION AFTER 2 PM.
In the hours before
Local storm report, Aug 22, 6:06 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
606 PM EDT MON AUG 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM TSTM WND DMG 3 SSW HENDERSONVILLE 32.75N 80.75W
08/22/2011 COLLETON SC LAW ENFORCEMENT
ONE TREE DOWN ON POWERLINE ALONG THE INTERSECTION OF
COMBAHEE ROAD AND HENDERSONVILLE HIGHWAY.
&&
EVENT NUMBER CHS1100884
JHPLocal storm report, Aug 22, 6:10 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
610 PM EDT MON AUG 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0606 PM TSTM WND DMG 3 WNW TYBEE ISLAND 32.03N 80.91W
08/22/2011 CHATHAM GA LAW ENFORCEMENT
POWER POLES LEANING OVER AND A PICK UP TRUCK ALMOST
BLOWN OFF HIGHWAY 80.
&&
EVENT NUMBER CHS1100885
RJBSpecial weather statement, Aug 22, 6:13 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
613 PM EDT MON AUG 22 2011
GAZ087-088-222245-
JENKINS-SCREVEN-
613 PM EDT MON AUG 22 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN AND JENKINS
COUNTIES THROUGH 645 PM EDT...
AT 609 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR LAWTON...MOVING SOUTHEAST AT 15 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BUTTS...EMMALANE...HERNDON...MILLEN...PERKINS...ROCKY FORD...
SCARBORO...SYLVANIA AND WOODCLIFF...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3293 8197 3296 8188 3296 8185 3277 8157
3263 8189 3261 8201 3265 8207 3282 8215
TIME...MOT...LOC 2214Z 315DEG 12KT 3286 8190Local storm report, Aug 22, 6:16 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON SC
616 PM EDT MON AUG 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0548 PM TSTM WND DMG 3 WNW TYBEE ISLAND 32.03N 80.91W
08/22/2011 CHATHAM GA LAW ENFORCEMENT
POWER POLES LEANING OVER AND A PICK UP TRUCK ALMOST
BLOWN OFF HIGHWAY 80.
&&
CORRECTED EVENT TIME
EVENT NUMBER CHS1100885
RJBSpecial weather statement, Aug 22, 6:16 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
616 PM EDT MON AUG 22 2011
GAZ114-137-138-222245-
INLAND LIBERTY-LONG-TATTNALL-
616 PM EDT MON AUG 22 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF TATTNALL...LIBERTY
AND LONG COUNTIES THROUGH 645 PM EDT...
AT 613 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...10 MILES NORTHWEST OF GUM BRANCH...MOVING
SOUTHEAST AT 15 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ALLENHURST...DONALD...FLEMINGTON...FORT STEWART...GUM BRANCH...
HINESVILLE...LUDOWICI AND WALTHOURVILLE...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3205 8179 3205 8176 3206 8174 3186 8150
3165 8181 3174 8192 3175 8192 3175 8193
3178 8196 3182 8202
TIME...MOT...LOC 2217Z 315DEG 12KT 3195 8176Local storm report, Aug 22, 6:23 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
623 PM EDT MON AUG 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0527 PM MARINE TSTM WIND 22 ESE RACCOON BLUFF 31.40N 80.87W
08/22/2011 M45 MPH AMZ354 GA BUOY
&&
EVENT NUMBER CHS1100886
RJBThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 1:26 PM EDT | Special Weather Statement | CHS | Jenkins, Screven | 34 min |
| Aug 22, 1:47 PM EDT | Special Weather Statement | CHS | Bryan | 28 min |
| Aug 22, 1:57 PM EDT | Special Weather Statement | CHS | Tattnall | 33 min |
| Aug 22, 1:59 PM EDT | Special Weather Statement | CHS | Jenkins, Screven | 31 min |
| Aug 22, 2:05 PM EDT | Severe Thunderstorm Warning | CHS | Jenkins, Screven | 55 min |
| Aug 22, 2:15 PM EDT | Special Weather Statement | CHS | Bryan, Chatham | 30 min |
| Aug 22, 2:32 PM EDT | Special Weather Statement | CHS | Long | 28 min |
| Aug 22, 2:35 PM EDT | Special Weather Statement | CHS | Effingham | 25 min |
| Aug 22, 3:07 PM EDT | Special Marine Warning | CHS | 53 min | |
| Aug 22, 3:08 PM EDT | Special Weather Statement | CHS | Chatham | 37 min |
| Aug 22, 3:11 PM EDT | Severe Thunderstorm Warning | CHS | Effingham, Screven | 64 min |
| Aug 22, 3:13 PM EDT | Special Marine Warning | CHS | 92 min | |
| Aug 22, 3:16 PM EDT | Special Weather Statement | CHS | Long | 29 min |
| Aug 22, 3:20 PM EDT | Special Weather Statement | CHS | McIntosh | 25 min |
| Aug 22, 3:48 PM EDT | Special Weather Statement | CHS | McIntosh | 27 min |
| Aug 22, 3:52 PM EDT | Special Weather Statement | CHS | Bulloch, Effingham | 23 min |
| Aug 22, 3:54 PM EDT | Special Marine Warning | CHS | 66 min | |
| Aug 22, 3:57 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Bulloch, Effingham, Evans | 63 min |
| Aug 22, 4:00 PM EDT | Special Marine Warning | CHS | 45 min | |
| Aug 22, 4:14 PM EDT | Severe Thunderstorm Warning | CHS | Liberty, McIntosh | 31 min |
| Aug 22, 4:35 PM EDT | Special Marine Warning | CHS | 115 min | |
| Aug 22, 4:36 PM EDT | Special Weather Statement | CHS | Bryan, Chatham | 24 min |
| Aug 22, 4:40 PM EDT | Special Marine Warning | CHS | 2 hr | |
| Aug 22, 5:03 PM EDT | Special Weather Statement | CHS | Bryan, Chatham, Liberty | 42 min |
| Aug 22, 5:08 PM EDT | Special Weather Statement | CHS | Evans, Tattnall | 37 min |
| Aug 22, 5:21 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Chatham, Liberty | 54 min |
| Aug 22, 5:29 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Evans, Liberty, Long, Tattnall | 37 min |
| Aug 22, 6:13 PM EDT | Special Weather Statement | CHS | Jenkins | 32 min |
| Aug 22, 6:16 PM EDT | Special Weather Statement | CHS | Long | 29 min |
| Aug 22, 6:23 PM EDT | Special Marine Warning | CHS | 2 hr | |
| Aug 22, 6:41 PM EDT | Special Marine Warning | CHS | 2 hr | |
| Aug 22, 6:48 PM EDT | Special Weather Statement | CHS | Bulloch | 27 min |
| Aug 22, 7:13 PM EDT | Severe Thunderstorm Warning | CHS | Bulloch, Candler, Effingham, Screven | 62 min |
| Aug 22, 7:57 PM EDT | Special Weather Statement | CHS | Effingham | 33 min |
| Aug 22, 7:59 PM EDT | Special Weather Statement | CHS | Screven | 31 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.